A 26-year-old female asked:
Disclaimer

doc said stop loratadine b/c thinks is causing fast heart. also on topiramate for migraines. is he right or mixing up with claritin-d's decongestant?

1 doctor answer
Dr. John Michel
46 years experience Family Medicine
Unclear: Loratadine has been reported to cause arrhythmia s as well as tachycardia. Topiramate has no such side effect I would also stop the claritin (loratadine) d. Do not forget about caffeine which can also do this. Best wishes.
Answered on Jan 30, 2016
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 44-year-old member asked:
Dr. Diana Metzger
30 years experience Cardiology
Yes, any "D" drug : The "d" in claritin-d, or Mucinex (guaifenesin) - d and others, all stand for decongestant. Decongestants are medications that stimulate the adrenal ... Read More
1
1 thank
A 42-year-old member asked:
Dr. Anthony LaBarbera
28 years experience Pediatrics
Possible: The decongestant can elevate the heart rate.
A male asked:
Dr. Maria Guerra
7 years experience Pharmacology
Not a common effect: Yes, Claritin (loratadine) can cause heart palpitations, it is not one of the common side effects of this medication but it is a complaint I have hear ... Read More
1
1 thank
A 28-year-old female asked:
Dr. William Lages
68 years experience Rheumatology
Possibly: Loratadine is an antihistaminic, and in large doses does produce tachycardia, and it is possible to do so in sensitive people in lesser doses.
2
2 comments

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month